Wondering if process should be slower? Was using Lamotrogine as a Mood Stabilizer for bipolar disorder, not seizure disorder. I also recently quit antidepressant Cymbalta, also following MD's instructions. I feel a little shaky inside and starting to have some nausea after 3 days with just a half dose. Can anyone relate or have helpful suggestions?
12 Jul 2012
Hi stopping meds - You should be doing this just as your doctor has suggested. But why are you coming off of them both??? Do you want to try to conquer whatever it is you are dealing with on your own? That is really hard. But perhaps you are having side effects that you don't like... it would be helpful to have more information on this one. But I think you should follow the doctor's instructions... and should not have a problem. If you do, the first place you should contact is your prescribing doctor! Okay???
22 Aug 2012
I'm currently tapering off of Lamotrogine. I was up to 200mg. I moved down to 150mg for 6 weeks, and now I've moved down to 100mg for another 4-5 weeks. I think my doctor is taking it really slowly, so I don't have any major adverse reactions or risk my mood getting suddenly out of control. I want to see if I can manage symptoms without meds, but we're very gradually testing the waters to see how I do on lower dosages. So far, I haven't had any withdrawal side effects. I'm eager to see if/how I'll do without meds, but I'm learning lots of patience in this process. The meds have an impact on your brain chemistry and to abruptly change that can really mess with your brain and body! Plus, it's a common symptom of bipolar to want to go off meds when you are feeling fine. You want to make absolutely sure that you're ready to be off of meds and have enough skills and strategies built up to cope with symptoms on your own.
It sounds like your body's reaction is a pretty good indicator that it's not ready for the sudden med change that your doctor recommended. I'd ask your doctor about a more gradual process to discontinue the med! Good luck, and I hope this helps!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking 30 mg .Does anybody have any similiar experience with cymbalta?Does it take a good month and a half before you feel any difference? I am ...
2 answers • 23 Jun 2010
I was seeing a psych since I was twelve and he diagnosed me with major depression and kept prescribing antidepressant after antidepressant.. I was on ...
4 answers • 6 Jun 2013
... underactive thyroid, temporal lobe epilepsy (no seizures since Jan 2005), insomnia, hemiplaegic migraine, i take 1000mg valproate, 200mg ...
3 answers • 16 Nov 2013
I'm bipolar. I've been going through an excessively long depressive state. My doc wanted to add a new SSNRI, Fetzima. It works great for ...
3 answers • 21 Mar 2014
Bipolar Disorder - what drug can I use for mainly depression for bipolar. Abilify and fetizma didn't
i have been on: cymbalta, abilift, elavil, fetzima,wellbutrin, seroquel, zyprexa, lamictal, neurontin, topamax, baclofen,latuda, nuedexta, ...
2 answers • 31 Dec 2014